News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Effects of Minoxidil 5% on MVP


 Mike2009 - Fri Mar 20, 2009 11:37 am

Hi

I am 25 and I was dignosed with mitral valve prolapse 8 months ago.
Iam also Balding so from two months I've been using Minoxidil 5% on my head.

I have some normal symptoms like any other mvc patient ,but recently
I have this pain in my left hand & arm when I get angry or
sometimes after pouring this stuff on my head & messaging with my left hand.

Does using Minoxidil 5% on my head ( in theory or in practical )
make my situation worse ?
 John Kenyon, CNA - Mon Mar 23, 2009 8:26 pm

User avatar Hello --

While Minoxodil does have some potential side effects of significance, there are very few cardiac-related ones. I suppose if any of those were to take place the MVP could potentially cause them to be magnified, but the ones you describe don't fit in with what it might cause. Now then: the 5% formulation is very strong stuff. It can irritate skin and hair follicles. It can cause dermal problems. It can also be absorbed through the skin if over-applied, and this can cause non-specific EKG changes, as well as palpitations sometimes, which is what I mean by "exaggerating" usual stuff.

I think the arm pain is very likely due to over-enthusiastic massaging of your own scalp. It fits this, but not the usual problems Minoxodil can cause, especially the cardiac ones, which are mostly unnoticeable except on EKG. I think you're OK in that department, and if the current dose is prescribed and is being followed by a doctor, then just make certain you're not applying excessive amounts, as this can cause other sorts of problems as outlined above.

MVP has its own little galaxy of annoying and unnerving symptoms, as I'm sure you know. So long as they aren't increased in conjunction with Minoxodil use you really have very little to worry about in that regard.

I hope this is helpful. Good luck to you and please do follow up with us as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here